Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 42, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 11, 2016, 4:42 PM EDT. It took effect at Apr 12, 2016, 12:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 4:42 PM EDT (20:42 UTC)
- In effect from
- Apr 12, 2016, 12:00 AM EDT
- Expired
- Apr 12, 2016, 10:48 PM EDT
- In force
- 23 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
728 WHUS71 KBUF 112042 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 442 PM EDT MON APR 11 2016 LOZ043>045-120445- /O.NEW.KBUF.SC.Y.0042.160412T0600Z-160413T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 442 PM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT TUESDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR/HITCHCOCK/SMITH
8 follow-up statements
411 WHUS71 KBUF 112349 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 749 PM EDT MON APR 11 2016 LOZ042-120800- /O.EXB.KBUF.SC.Y.0042.160412T1100Z-160413T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 749 PM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM EDT TUESDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-120800- /O.EXT.KBUF.SC.Y.0042.160412T0400Z-160413T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 749 PM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM EDT TUESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
940 WHUS71 KBUF 120214 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1014 PM EDT MON APR 11 2016 LOZ043>045-121000- /O.CON.KBUF.SC.Y.0042.160412T0400Z-160413T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1014 PM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT TUESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-121000- /O.CON.KBUF.SC.Y.0042.160412T1100Z-160413T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1014 PM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EDT TUESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
094 WHUS71 KBUF 120838 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 438 AM EDT TUE APR 12 2016 LOZ043>045-121645- /O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 438 AM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-121645- /O.CON.KBUF.SC.Y.0042.160412T1100Z-160413T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 438 AM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
193 WHUS71 KBUF 121130 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 730 AM EDT TUE APR 12 2016 LOZ043>045-121930- /O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 730 AM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-121930- /O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 730 AM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
650 WHUS71 KBUF 121729 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 129 PM EDT TUE APR 12 2016 LOZ043>045-130130- /O.EXT.KBUF.SC.Y.0042.000000T0000Z-160413T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 129 PM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-130000- /O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 129 PM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
814 WHUS71 KBUF 122018 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 418 PM EDT TUE APR 12 2016 LOZ043>045-130430- /O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 418 PM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-130000- /O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 418 PM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
343 WHUS71 KBUF 122327 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 727 PM EDT TUE APR 12 2016 LOZ042-130030- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-160413T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 727 PM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043>045-130700- /O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 727 PM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
184 WHUS71 KBUF 130248 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1048 PM EDT TUE APR 12 2016 LOZ043>045-130400- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-160413T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1048 PM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:55 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 11, 2:55 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 255 PM EDT MON APR 11 2016 .SYNOPSIS... A STEADY SOUTHERLY FLOW AHEAD OF A COLD FRONT TODAY WILL USHER IN A MILDER AIRMASS...WHILE ALSO SUPPLYING MOISTURE FOR RAIN SHOWERS THROUGH THE DAY. THESE RAIN SHOWERS WILL INCREASE IN NUMBER THIS EVENING AS A COLD FRONT SLIDES ACROSS THE AREA TONIGHT. A SLIGHTLY COOLER AIRMASS WILL REACH THE EASTERN GREAT LAKES REGION TOMORROW...BEFORE PROGRESSIVELY WARMER AND INCREASINGLY SPRING LIKE AIR SPREADS ACROSS THE REGION FROM THURSDAY THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... A SURFACE LOW IS LOCATED NORTHEAST OF LAKE SUPERIOR THIS AFTERNOON WITH A COLD FRONT EXTENDING SOUTH ACROSS EASTERN LOWER MICHIGAN AND SOUTHWEST ACROSS THE MIDWEST STATES TO LOW PRESSURE FORMING OVER THE MISSISSIPPI RIVER VALLEY. A WARM FRONT IS NOW COMPLETELY NORTH OF THE FORECAST AREA WITH ALL SITES READING IN THE U40S/L50S. REGIONAL RADARS ARE SHOWING WIDESPREAD SHOWERS LIFTING ACROSS THE FORECAST AREA ON THE TAIL END OF A DEPARTING LOW LEVEL JET. MODELS INDICATE WEAK LOW PRESSURE FORMING OVER THE MISSISSIPPI RIVER VALLEY WILL LIFT NORTHEAST ALONG THE COLD FRONT THIS EVENING. A SECONDARY LOW LEVEL JET WILL BRING ANOTHER MOISTURE SURGE AND FORCING FOR A MORE WIDESPREAD ROUND OF RAIN SHOWERS THIS EVENING. A GENERAL QUARTER TO HALF AN INCH OF RAINFALL IS STILL EXPECTED BUT THERE COULD BE UPWARDS OF THREE-QUARTERS OF AN INCH OF RAIN FORCED OVER THE TUG HILL. THIS RAIN SHOULD PRESENT NO HYDROLOGIC PROBLEMS AS THE MAIN RIVERS AND CREEKS ARE FORECASTED TO REMAIN WITHIN THEIR BANKS. AS THE LOW PASSES NORTHEAST ACROSS THE FORECAST AREA THE ASSOCIATED COLD FRONT WILL SWEEP EAST. TEMPERATURES WILL FALL THROUGH THE 40S AND INTO THE 30S BEHIND THE COLD FRONT. RAIN SHOULD TAPER OFF TO A CHANCE OF SOME DRIZZLE BEHIND THE FRONT AS A DRY SLOT WORKS IN PER MODEL 700MB MOISTURE FIELDS. THERE COULD BE SOME WET SNOW OR A CHANCE OF SOME FREEZING DRIZZLE ACROSS THE TUG HILL AS TEMPS FALL BELOW FREEZING NEAR THE TIME THE MOISTURE THINS OUT. THIS WILL HAVE TO BE WATCHED FOR ANY FREEZE UP CONCERNS. ON TUESDAY ARCTIC SOURCED HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA AS AN UPPER TROUGH SHIFTS NORTHEAST ACROSS THE LOWER GREAT LAKES. THERE WILL BE ENOUGH MOISTURE FOR BKN/OVC CLOUDS TO LINGER THROUGH THE MORNING HOURS BUT BREAKS OF SUN WILL BEGIN TO WORK IN THROUGH THE AFTERNOON AS DRY AIR MIXES DOWN. A TRAILING SECONDARY COLD FRONT/SURFACE TROUGH COULD BRING A CHANCE OF SOME SHOWERS ACROSS THE SAINT LAWRENCE RIVER VALLEY LATE IN THE DAY OTHERWISE EXPECT DRY WEATHER. 850MB TEMPERATURES WILL BOTTOM OUT AROUND -8C AS THE UPPER TROUGH AXIS SWINGS OVERHEAD. THIS WILL MAKE FOR SURFACE TEMPERATURES ABOUT 10 DEGREES COOLER ON TUESDAY THEN WHAT WE ARE SAW MONDAY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... THIS WILL BE A QUIET UNEVENTFUL WEATHER PERIOD ACROSS THE LOWER GREAT LAKES...AS HIGH PRESSURE CENTERED OVER QUEBEC WILL BE OUR DOMINANT WEATHER FEATURE. THERE WILL BE SOME NUANCES WORTH POINTING OUT THOUGH... ...SUCH AS A MINIMAL LAKE RESPONSE WHEN WE OPEN THIS PERIOD TUESDAY NIGHT. WHILE H85 TEMPS IN THE VCNTY OF -8C WILL SUPPORT ENOUGH INSTABILITY FOR SOME LAKE INDUCED CONVECTION...A SUBSIDENCE INVERSION BASED AROUND 3K FT AND A DRY ENVIRONMENTAL AIRMASS WILL INHIBIT ANYTHING MORE THAN A LITTLE EXTRA CLOUD COVER. TEMPERATURES IN MOST AREAS WILL SETTLE INTO THE 20S. ON WEDNESDAY...THE BASE OF A MID LEVEL TROUGH WILL CROSS THE LOWER GREAT LAKES WHILE THE AFOREMENTIONED SFC HIGH WILL EXTEND SOUTHWARD ACROSS OUR REGION. THIS AWKWARD SYNOPTIC COUPLING WILL NOT BE SUPPORTIVE OF ANY PCPN...BUT STEEPENED MID LEVEL LAPSE RATES INTRODUCED BY -8C H7 AIR IN THE BASE OF THE PASSING TROUGH...THERE WILL BE A TEMPORARY INCREASE IN CLOUD COVER. RISING HEIGHTS IN THE WAKE OF THE EXITING TROUGH WILL THEN COUPLE WITH PLENTY OF DRY AIR TO PRODUCE MAINLY CLEAR SKIES WEDNESDAY NIGHT THROUGH THURSDAY. && .LONG TERM /FRIDAY THROUGH SUNDAY/... ...AN ABSOLUTELY BEAUTIFUL WEEKEND TO LOOK FORWARD TO... THERE REMAINS UNUSUALLY HIGH CONFIDENCE WITH THE FORECAST DURING THIS LONG RANGE TIME PERIOD...AS A SIGNIFICANT MID LATITUDE BLOCK WILL DEVELOP OVER THE EASTERN HALF OF THE COUNTRY. THIS LARGE SCALE OBSTRUCTION WILL RESULT IN A CONTINUATION OF AN EXTENDED PERIOD OF FAIR DRY WEATHER OVER OUR FORECAST AREA. MEANWHILE....STEADY DAY TO DAY WARMING WILL LEAD TO TEMPERATURES THAT WILL AVERAGE WELL ABOVE NORMAL FOR THE WEEKEND. THE STAGE FOR THIS SCENARIO WILL BE SET BY A SPLIT FLOW IN THE JET THAT WILL INITIALLY INCLUDE A CLOSED MID LEVEL CIRCULATION OVER SOUTHERN CALIFORNIA...WHILE A PROGRESSIVE RIDGE WILL FOUND OVER THE PACIFIC NORTHWEST. THIS COUPLED SEMBLANCE OF A REX BLOCK WILL TRACK EAST THROUGH WEDNESDAY...THEN STALL OVER THE MISSISSIPPI AND OHIO VALLEYS AFTER THURSDAY AS BOOKEND CLOSED LOWS WILL DEVELOP ON ITS FLANKS. THE END PRODUCT WILL BE AN IMPENETRABLE...TEXTBOOK OMEGA BLOCK THAT WILL FEATURE A STAUNCHLY IMMOBILE SFC HIGH. THE STALWART HIGH PRESSURE SYSTEM WILL BE BASED OVER QUEBEC BUT WILL EXTEND SOUTHWESTWARD ACROSS THE GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY. THE OMEGA BLOCK WILL START TO BREAK DOWN AS WE MOVE INTO THE NEW WORK WEEK...WITH THE CLOSED LOW OVER THE CENTRAL PLAINS OPENING UP AND EJECTING ENERGY ACROSS THE GREAT LAKES REGION. THIS WILL EVENTUALLY LEAD TO THE PASSAGE OF A COMPLEX FRONTAL SYSTEM OVER OUR REGION...WHICH COULD PRODUCE SOME RAIN SHOWERS LATE MONDAY OR MONDAY NIGHT. IN TERMS OF TEMPERATURES DURING THIS PERIOD...WARMING OVER THE UPPER GREAT LAKES INTO THE WEEKEND WILL GRADUALLY PUSH ACROSS SOUTHERN ONTARIO IN RESPONSE TO AN AMPLIFICATION OF THE RIDGE WITHIN THE OMEGA BLOCK. BY THE WEEKEND...H85 TEMPS ARE FORECAST TO CLIMB TO AROUND 8C. THIS WILL SUPPORT AFTERNOON TEMPERATURES THAT WILL PUSH WELL INTO THE 60S...WITH SOME 70S FORECAST FOR SUNDAY. COOLER CONDITIONS WILL BE FOUND ALONG THE SOUTH SHORE OF LAKE ONTARIO. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A MIX OF IFR AND MVFR CIGS ARE IN PLACE ACROSS WESTERN AND CENTRAL NEW YORK THIS AFTERNOON WITH AREAS OF RAIN SHIFTING NORTHEAST AHEAD OF A COLD FRONT. THIS FRONT IS STRETCHED JUST WEST OF BUFFALO. A SURFACE LOW IS LIFTING NORTHEAST FROM THE MISSISSIPPI RIVER VALLEY ALONG THIS COLD FRONT. THE LOW WILL BRING A MORE WIDESPREAD PERIOD OF RAIN THIS EVENING FROM THE SOUTHERN TIER NORTHEAST ACROSS THE FORECAST AREA. WIDESPREAD IFR CIGS WILL ACCOMPANY THIS RAIN WITH PATCHY IFR VIS IN FOG FOR MOST. THE COLD FRONT WILL CROSS THE REGION TONIGHT WITH GUIDANCE SUGGESTING DRIER AIR ARRIVING WILL LIKELY END ANY IFR CIGS BY 04- 06Z. A SHORT PERIOD OF MVFR WILL THEN LEAD IN WIDESPREAD VFR FOR MOST OF THE SECOND HALF OF THE NIGHT. OUTLOOK... TUESDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS. WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... SOUTH TO SOUTHWEST WINDS OVER THE LAKES THIS AFTERNOON WITH PERIODS OF RAIN. LOW PRESSURE WILL LIFT NORTHEAST TONIGHT ALONG AN APPROACHING COLD FRONT WITH MORE WIDESPREAD RAIN AND WINDS SHIFTING TO THE WEST. WINDS WILL INCREASE AGAIN OUT OF THE WEST ON TUESDAY FOLLOWING THE COLD FRONT PASSAGE BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...SMITH SHORT TERM...RSH LONG TERM...RSH AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Apr 11, 5:17 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EDT MON APR 11 2016 NYZ001>008-010>014-019>021-085-120930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 517 AM EDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.